×

zbMATH — the first resource for mathematics

The point of pointless topology. (English) Zbl 0499.54002

MSC:
54-03 History of general topology
18B30 Categories of topological spaces and continuous mappings (MSC2010)
06B23 Complete lattices, completions
54D30 Compactness
06D05 Structure and representation theory of distributive lattices
54-02 Research exposition (monographs, survey articles) pertaining to general topology
18B25 Topoi
54A05 Topological spaces and generalizations (closure spaces, etc.)
06-03 History of ordered structures
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] B. Banaschewski, The duality of distributive continuous lattices, Canad. J. Math. 32 (1980), no. 2, 385 – 394. · Zbl 0434.06011 · doi:10.4153/CJM-1980-030-3 · doi.org
[2] B. Banaschewski, Extension of invariant linear functionals: Hahn-Banach in the topos of \?-sets, J. Pure Appl. Algebra 17 (1980), no. 3, 227 – 248. · Zbl 0453.18003 · doi:10.1016/0022-4049(80)90047-X · doi.org
[3] B. Banaschewski and C. J. Mulvey, Stone-Čech compactification of locales. I, Houston J. Math. 6 (1980), no. 3, 301 – 312. · Zbl 0473.54026
[4] Jean Bénabou, Treillis locaux et paratopologies, Séminaire C. Ehresmann, 1957/58, Faculté des Sciences de Paris, 1959, pp. exp. no. 2, 27 (French).
[5] C. H. Dowker and Dona Papert, Quotient frames and subspaces, Proc. London Math. Soc. (3) 16 (1966), 275 – 296. · Zbl 0136.43405 · doi:10.1112/plms/s3-16.1.275 · doi.org
[6] C. H. Dowker and Dona Papert, On Urysohn’s lemma, General Topology and its Relations to Modern Analysis and Algebra, II (Proc. Second Prague Topological Sympos., 1966) Academia, Prague, 1967, pp. 111 – 114. · Zbl 0162.54601
[7] C. H. Dowker and Dona Papert Strauss, Separation axioms for frames, Topics in topology (Proc. Colloq., Keszthely, 1972) North-Holland, Amsterdam, 1974, pp. 223 – 240. Colloq. Math. Soc. János Bolyai, Vol. 8. · Zbl 0293.54001
[8] C. H. Dowker and Dona Papert Strauss, Paracompact frames and closed maps, Symposia Mathematica, Vol. XVI (Convegno sulla Topologia Insiemistica e Generale, INDAM, Rome, 1973) Academic Press, London, 1975, pp. 93 – 116. · Zbl 0324.54015
[9] C. H. Dowker and D. Strauss, Sums in the category of frames, Houston J. Math. 3 (1977), no. 1, 17 – 32. · Zbl 0341.54001
[10] Roy Dyckhoff, Factorisation theorems and projective spaces in topology, Math. Z. 127 (1972), 256 – 264. · Zbl 0226.54009 · doi:10.1007/BF01114928 · doi.org
[11] Roy Dyckhoff, Categorical methods in dimension theory, Categorical topology (Proc. Conf., Mannheim, 1975) Springer, Berlin, 1976, pp. 220 – 242. Lecture Notes in Math., Vol. 540.
[12] Charles Ehresmann, Gattungen von lokalen Strukturen, Jber. Deutsch. Math. Verein. 60 (1957), no. Abt. 1, 49 – 77 (German). · Zbl 0097.37803
[13] Charles Ehresmann, Catégories topologiques et catégories différentiables, Colloque Géom. Diff. Globale (Bruxelles, 1958) Centre Belge Rech. Math., Louvain, 1959, pp. 137 – 150 (French). · Zbl 0205.28202
[14] J. Fingerman, The historical and philosophical significance of the emergence of point-set topology, Ph.D. thesis, Univ. of Chicago, 1981.
[15] M. P. Fourman and J. M. E. Hyland, Sheaf models for analysis, Applications of sheaves (Proc. Res. Sympos. Appl. Sheaf Theory to Logic, Algebra and Anal., Univ. Durham, Durham, 1977) Lecture Notes in Math., vol. 753, Springer, Berlin, 1979, pp. 280 – 301. · Zbl 0427.03028
[16] Ralph H. Fox, Covering spaces with singularities, A symposium in honor of S. Lefschetz, Princeton University Press, Princeton, N.J., 1957, pp. 243 – 257. · Zbl 0079.16505
[17] M. Fréchet, Sur quelques points du calcul fonctionnel, Rend. Circ. Mat. Palermo 22 (1906), 1-71. · JFM 37.0348.02
[18] Andrew M. Gleason, Projective topological spaces, Illinois J. Math. 2 (1958), 482 – 489. · Zbl 0083.17401
[19] R. J. Grayson, Concepts of general topology in constructive mathematics and in sheaves. II, Ann. Math. Logic 23 (1982), no. 1, 55 – 98. · Zbl 0495.03040 · doi:10.1016/0003-4843(82)90010-9 · doi.org
[20] J. D. Halpern, The independence of the axiom of choice from the Boolean prime ideal theorem, Fund. Math. 55 (1964), 57 – 66. · Zbl 0151.01002
[21] Felix Hausdorff, Grundzüge der Mengenlehre, Chelsea Publishing Company, New York, N. Y., 1949 (German). · Zbl 0041.02002
[22] M. Hochster, Prime ideal structure in commutative rings, Trans. Amer. Math. Soc. 142 (1969), 43 – 60. · Zbl 0184.29401
[23] Karl H. Hofmann and Jimmie D. Lawson, The spectral theory of distributive continuous lattices, Trans. Amer. Math. Soc. 246 (1978), 285 – 310. · Zbl 0402.54043
[24] J. M. E. Hyland, Function-spaces in the category of locales, Continuous Lattices (Proc. Bremen workshop, 1979), Lecture Notes in Math., vol. 871, Springer-Verlag, Berlin and New York, 1981, pp. 264-281.
[25] John R. Isbell, Atomless parts of spaces, Math. Scand. 31 (1972), 5 – 32. · Zbl 0246.54028 · doi:10.7146/math.scand.a-11409 · doi.org
[26] John Isbell, Product spaces in locales, Proc. Amer. Math. Soc. 81 (1981), no. 1, 116 – 118. · Zbl 0473.54027
[27] I. M. James, Ex-homotopy theory. I, Illinois J. Math. 15 (1971), 324 – 337. · Zbl 0225.55012
[28] I. M. James, Alternative homotopy theories, Enseignement Math. (2) 23 (1977), no. 3-4, 221 – 237. · Zbl 0368.55012
[29] P. T. Johnstone, Topos theory, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1977. London Mathematical Society Monographs, Vol. 10. · Zbl 0368.18001
[30] Peter T. Johnstone, Open maps of toposes, Manuscripta Math. 31 (1980), no. 1-3, 217 – 247. · Zbl 0433.18002 · doi:10.1007/BF01303275 · doi.org
[31] P. T. Johnstone, The Gleason cover of a topos. I, J. Pure Appl. Algebra 19 (1980), 171 – 192. · Zbl 0445.18004 · doi:10.1016/0022-4049(80)90100-0 · doi.org
[32] P. T. Johnstone, The Gleason cover of a topos. II, J. Pure Appl. Algebra 22 (1981), no. 3, 229 – 247. · Zbl 0445.18005 · doi:10.1016/0022-4049(81)90100-6 · doi.org
[33] P. T. Johnstone, Tychonoff’s theorem without the axiom of choice, Fund. Math. 113 (1981), no. 1, 21 – 35. · Zbl 0503.54006
[34] Peter T. Johnstone, Factorization theorems for geometric morphisms. II, Categorical aspects of topology and analysis (Ottawa, Ont., 1980) Lecture Notes in Math., vol. 915, Springer, Berlin-New York, 1982, pp. 216 – 233.
[35] Peter T. Johnstone, Stone spaces, Cambridge Studies in Advanced Mathematics, vol. 3, Cambridge University Press, Cambridge, 1982. · Zbl 0499.54001
[36] P. T. Johnstone, The Vietoris monad on the category of locales (in preparation).
[37] André Joyal and Myles Tierney, An extension of the Galois theory of Grothendieck, Mem. Amer. Math. Soc. 51 (1984), no. 309, vii+71. · Zbl 0541.18002 · doi:10.1090/memo/0309 · doi.org
[38] F. C. Kirwan, Uniform locales, Part III dissertation, Univ. of Cambridge, 1981.
[39] K. Kuratowski, Sur l’opération Ā de l’analysis situs, Fund. Math. 3 (1922), 182-199. · JFM 48.0210.04
[40] Willem Kuyk, Complementarity in mathematics, D. Reidel Publishing Co., Dordrecht-Boston, Mass., 1977. A first introduction to the foundations of mathematics and its history; Mathematics and its Applications, Vol. 1. · Zbl 0361.02007
[41] F. William Lawvere, Continuously variable sets; algebraic geometry=geometric logic, Logic Colloquium ’73 (Bristol, 1973) North-Holland, Amsterdam, 1975, pp. 135 – 156. Studies in Logic and the Foundations of Math., Vol. 80. · Zbl 0364.18002
[42] Jean Leray, L’anneau spectral et l’anneau filtré d’homologie d’un espace localement compact et d’une application continue, J. Math. Pures Appl. (9) 29 (1950), 1 – 80, 81 – 139 (French). · Zbl 0038.36301
[43] F. E. J. Linton, Some aspects of equational categories, Proc. Conf. Categorical Algebra (La Jolla, Calif., 1965) Springer, New York, 1966, pp. 84 – 94.
[44] J. Łoś and C. Ryll-Nardzewski, On the application of Tychonoff’s theorem in mathematical proofs, Fund. Math. 38 (1951), 233 – 237. · Zbl 0044.27403
[45] Reports of the Midwest Category Seminar. IV, Edited by S. MacLane. Lecture Notes in Mathematics, Vol. 137, Springer-Verlag, Berlin-New York, 1970. · Zbl 0198.00201
[46] Saunders MacLane, Sets, topoi, and internal logic in categories, Logic Colloquium ’73 (Bristol, 1973) North-Holland, Amsterdam, 1975, pp. 119 – 134. Studies in Logic and the Foundations of Mathematics, Vol. 80. · Zbl 0313.18001
[47] J. C. C. McKinsey and Alfred Tarski, The algebra of topology, Ann. of Math. (2) 45 (1944), 141 – 191. · Zbl 0060.06206 · doi:10.2307/1969080 · doi.org
[48] J. C. C. McKinsey and Alfred Tarski, On closed elements in closure algebras, Ann. of Math. (2) 47 (1946), 122 – 162. · Zbl 0060.06207 · doi:10.2307/1969038 · doi.org
[49] J. Nagata, Modern dimension theory, Noordhoff, Groningen, 1965. · Zbl 0129.38304
[50] S. B. Niefield, Exactness and projectivity, Category theory (Gummersbach, 1981) Lecture Notes in Math., vol. 962, Springer, Berlin-New York, 1982, pp. 221 – 227.
[51] Georg Nöbeling, Grundlagen der analytischen Topologie, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Bd. LXXII, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1954 (German). · Zbl 0057.38702
[52] D. Papert, Lattices of functions, measures and point-sets, Ph.D. thesis, Univ. of Cambridge, 1958.
[53] S. Papert, The lattices of logic and topology, Ph.D. thesis, Univ. of Cambridge, 1959. · Zbl 0178.33703
[54] H. Simmons, A couple of triples, Topology Appl. 13 (1982), no. 2, 201 – 223. · Zbl 0484.18005 · doi:10.1016/0166-8641(82)90021-9 · doi.org
[55] M. H. Stone, Boolean algebras and their applications to topology, Proc. Nat. Acad. Sci. U.S.A. 20 (1934), 197-202. · Zbl 0010.08104
[56] M. H. Stone, The theory of representations for Boolean algebras, Trans. Amer. Math. Soc. 40 (1936), no. 1, 37 – 111. · Zbl 0014.34002
[57] M. H. Stone, Topological representation of distributive lattices and Brouwerian logics, Časopis pešt. mat. fys. 67 (1937), 1-25. · JFM 63.0830.01
[58] Leopold Vietoris, Bereiche zweiter Ordnung, Monatsh. Math. Phys. 32 (1922), no. 1, 258 – 280 (German). · JFM 48.0205.02 · doi:10.1007/BF01696886 · doi.org
[59] Henry Wallman, Lattices and topological spaces, Ann. of Math. (2) 39 (1938), no. 1, 112 – 126. · Zbl 0018.33202 · doi:10.2307/1968717 · doi.org
[60] Stephen Willard, General topology, Addison-Wesley Publishing Co., Reading, Mass.-London-Don Mills, Ont., 1970. · Zbl 1052.54001
[61] Gavin C. Wraith, Galois theory in a topos, J. Pure Appl. Algebra 19 (1980), 401 – 410. · Zbl 0441.18008 · doi:10.1016/0022-4049(80)90108-5 · doi.org
[62] Gavin C. Wraith, Localic groups, Cahiers Topologie Géom. Différentielle 22 (1981), no. 1, 61 – 66. Third Colloquium on Categories (Amiens, 1980), Part II. · Zbl 0459.18003
[63] A. Zarelua, Sheaf theory and zero-dimensional mappings, Applications of sheaves (Proc. Res. Sympos. Appl. Sheaf Theory to Logic, Algebra and Anal., Univ. Durham, Durham, 1977) Lecture Notes in Math., vol. 753, Springer, Berlin, 1979, pp. 768 – 779.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.